Alert archive / Texas / Special Weather Statements in 2010

Special Weather Statement, NWS Fort Worth, TX

April 23, 2010Comanche County, Eastland County, Texas

NWS Fort Worth, TX issued this special weather statement at Apr 23, 2010, 2:08 AM CDT for Comanche County, Eastland County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2010, 2:08 AM CDT (07:08 UTC)
Expired
Apr 23, 2010, 3:00 AM CDT
In force
52 min
Issued by
NWS Fort Worth, TX

Counties Comanche County, TX, Eastland County, TX

The radar

The Dyess AFB radar (KDYX), 74 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2010-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 804 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2010-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
804 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

079 
WWUS84 KFWD 230708
SPSFWD

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
208 AM CDT FRI APR 23 2010

TXZ129-141-230800-
EASTLAND TX-COMANCHE TX-
208 AM CDT FRI APR 23 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  COMANCHE COUNTY
  EASTLAND COUNTY

AT 207 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES WEST OF
CISCO TO 32 MILES SOUTHWEST OF CISCO TO 32 MILES WEST OF BROWNWOOD...
MOVING EAST AT 60 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE CISCO...COMANCHE...DE
LEON...EASTLAND...GORMAN...GUSTINE...RANGER AND RISING STAR.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED 
HAIL...AND WIND GUSTS UP TO 50 MPH CAN BE EXPECTED FROM THIS LINE OF 
STORMS.

LAT...LON 3252 9911 3252 9871 3249 9847 3231 9847
      3225 9855 3195 9833 3197 9827 3175 9834
      3169 9845 3173 9849 3170 9868 3208 9893
      3208 9913
TIME...MOT...LOC 0707Z 275DEG 51KT 3248 9940 3214 9942
          3175 9951

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Apr 23, 12:41 AM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 23, 12:41 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1241 AM CDT FRI APR 23 2010

.AVIATION...
HELD CLOSE TO 00Z/03Z TAF ISSUANCE ON MVFR CIGS GENERALLY CONTINUING
AHEAD OF SQUALL-LINE OVER W TX...AS GUSTY SLY FLOW 12-15 KTS WITH
GSTS OVER 20 KTS WILL KEEP BOUNDARY LAYER MIXED ENOUGH THAT WE
RAISED CIGS/EVEN WITH CONVECTION ARRIVING BEFORE 12Z. CAN'T RULE
OUT A BRIEF IFR CIGS WITH CONVECTION...YET INDICATIONS FROM
SOUNDINGS ARE IT WILL REMAIN MOSTLY LOW MVFR 012-018 FT. KEPT
TIMING OF 4 HR TEMPO AROUND DAYBREAK. AFTER THAT...STILL A BIT
FUZZY WITH ATMOSPHERE BEING WORKED OVER AND HOW FRI AFTN OR AFTER
18Z SHAKES OUT.

05/

&&

.UPDATE...

WITH THE EVENING FORECAST UPDATE CUT BACK POPS TO HIGHLIGHT MAINLY
AREAS ALONG AND NORTHWEST OF A GAINESVILLE TO CISCO LINE DURING
THE OVERNIGHT HRS. AREAS EAST OF INTERSTATE 35 APPEAR UNLIKELY TO
SEE TSTM ACTIVITY DURING THE OVERNIGHT HRS. THE BIGGEST FORECAST
CHALLENGE IS THE TIMING OF THE DRYLINE PUSHING EAST AFTER MIDNIGHT
TONIGHT. A STRONG SHORTWAVE TROUGH WAS MOVING NORTH THRU NEW
MEXICO LATE THIS EVENING...AND IT IS THIS FEATURE THAT THE MODELS
SEEM TO PICK UP ON AS BEING RESPONSIBLE FOR BRINGING THE DRYLINE
EAST OVERNIGHT. NAM AND GFS BOTH BRING THE DRYLINE THRU THE
WESTERN HALF OF THE CWA FRIDAY MORNING. SOMEWHAT CONCERNED ABOUT
THE SPEED OF THE DRYLINE AS ANOTHER STRONG SHORTWAVE TROUGH ROUNDS
THE BASE OF THE UPPER LOW LATE TONIGHT. WHILE GFS AND NAM BOTH
SEND THE DRYLINE EAST FAIRLY QUICKLY OVER THE NEXT 12 HRS BOTH
MODELS ALSO KEEP THE SFC LOW ANCHORED OVER EASTERN CO/WESTERN KS.
IT WOULD CERTAINLY NOT BE UNPRECEDENTED TO SEE THE DRYLINE BULGE
WELL OUT AHEAD OF THE SFC LOW...HOWEVER WOULD HAVE MUCH MORE
CONFIDENCE IN THE SPEED OF THE DRYLINE IF THE SFC LOW WERE MOVING
EAST THRU THE CENTRAL PLAINS AT THE SAME TIME. REGARDLESS CANNOT
IGNORE THE CONSISTENCY OF GUIDANCE...AND HAVE NOT MADE ANY
SIGNIFICANT CHANGES TO THE TIMING OF THE DRYLINE TOMORROW MORNING
PRIMARILY BECAUSE ALL AVAILABLE GUIDANCE SUPPORTS THIS SOLUTION.
DID BRING POPS BACK FURTHER WEST FOR TOMORROW MORNING AND TO A
LESSER DEGREE TOMORROW AFTERNOON JUST IN CASE THE DRYLINE
PROPAGATES EAST SLOWER THAN ADVERTISED. NOW THAT A SOLID LINE OF
CONVECTION HAS DEVELOPED ALL ALONG THE DRYLINE ACRS WEST TX AND
INTO THE PANHANDLE...THIS CONVECTION MAY AID IN THE EASTWARD
PROPAGATION OF THE DRYLINE OVERNIGHT.

OUR SEVERE WEATHER CHANCES OVERNIGHT AND TOMORROW WILL DEPEND ON
THE TIMING OF THE DRYLINE. IF THE DRYLINE MOVES THROUGH THE
WESTERN HALF OR TWO THIRDS OF THE CWA TOMORROW MORNING...OVERALL
SVR WX THREAT WOULD SEEM TO BE LIMITED BY TYPICAL OVERNIGHT LACK
OF GREAT INSTABILITY. WHEREVER THE DRYLINE MANAGES TO STALL OUT
TOMORROW...ALONG AND EAST OF THE DRYLINE WOULD EXPECT ANOTHER
ROUND OF SEVERE WEATHER TO OCCUR LATE IN THE AFTERNOON HEADED INTO
THE EVENING HRS. FOR NOW THIS LOOKS MOST LIKELY TO OCCUR OVER
AREAS ALONG AND SOUTHEAST OF A CANTON TO TEMPLE LINE TOMORROW
AROUND 00Z OR AFTER. AGAIN...THIS MAY CHANGE DEPENDING ON THE
FINAL POSITION OF THE DRYLINE BY TOMORROW AFTERNOON. OVERNIGHT
THROUGH FRIDAY MORNING WOULD ANTICIPATE THE MOST LIKELY SVR
WEATHER HAZARD TO BE LARGE HAIL AND POTENTIALLY DAMAGING WINDS IN
ANY WELL ORGANIZED LINEAR MCS. TORNADO THREAT SEEMS LIMITED MAINLY
DUE TO THE EXPECTED TIMING OF THE DRYLINE...NOT ENTERING NORTH TX
UNTIL AFTER 09Z. OVERALL LACK OF LOW LVL INSTABILITY SEEMS TO BE
THE KEY INGREDIENT MISSING FROM AN ENVIRONMENT THAT WOULD
OTHERWISE BE FAVORABLE FOR THE DEVELOPMENT OF TORNADOES. OVERALL
SEVERE WEATHER THREAT WOULD BE GREATER TOMORROW AFTERNOON EAST OF
THE DRYLINE. NO OTHER CHANGES MADE TO THE FORECAST BEYOND FRIDAY
AFTERNOON.

CAVANAUGH

&&

.PREV DISCUSSION... /ISSUED 355 PM CDT THU APR 22 2010/
LARGE UPPER LEVEL LOW OVER LAS VEGAS WILL CONTINUE TO LUMBER ITS
WAY EASTWARD OUT INTO THE PLAINS DURING THE NEXT COUPLE DAYS AND
SEND SEVERAL STRONG SHORTWAVES THROUGH NORTH TEXAS. LATEST SURFACE
ANALYSIS SHOWS THE DRY LINE TAKING SHAPE ACROSS WEST TEXAS...WITH
OBJECTIVE ANALYSIS INDICATING CAPE INCREASING TO ABOVE 1000 J/KG
JUST WEST OF THE CWA. INSTABILITY DROPS OFF FROM WEST TO EAST
ACROSS NORTH TEXAS COMPLEMENTS OF PERSISTENT CLOUD COVER LIMITING
SURFACE HEATING. FIRST SHORTWAVE TROUGH IS IN THE PROCESS OF
MOVING OVER NORTH TEXAS RIGHT NOW...AND THE RESULT HAS BEEN
DEEPENING OF THE BOUNDARY LAYER MOISTURE AND SOME LIFTING OF THE
CAP PER LATEST ACARS DATA.

HOWEVER...THE CAP STILL REMAINS IN PLACE AND IS EXPECTED TO
INTENSIFY AGAIN THIS EVENING DUE TO SUBSIDENCE WITH PASSAGE OF
THIS SHORTWAVE. SOME DRIZZLE AND LIGHT SHOWERS BELOW THE CAP IS
ALL THAT HAS DEVELOPED SO FAR...AND GIVEN THE WEAK INSTABILITY AND
LACK OF SURFACE FOCUS IN OUR CWA...CONVECTION WILL BE LIMITED.
BEST CHANCE OF STORMS THROUGH MIDNIGHT IS OVER THE WEST WHERE CAP
IS WEAKER AND INSTABILITY IS GREATER. WHILE IT IS POSSIBLE
CONVECTION MAY INITIATE IN THE WESTERN ZONES THIS EVENING...THE
MORE LIKELY SCENARIO IS THAT CONVECTION WILL DEVELOP WEST OF THE
CWA NEAR THE DRY LINE AND THEN MOVE INTO THE CWA LATE THIS
EVENING. IN EITHER CASE...HIGHEST POPS THIS EVENING WILL BE IN THE
WEST...WITH A MENTION OF SEVERE STORMS GENERALLY WEST OF A
COMANCHE TO MINERAL WELLS TO GAINESVILLE LINE. THIS AREA WILL HAVE
THE BEST CHANCE OF SURFACE BASED CONVECTION AND ENOUGH INSTABILITY
TO SUPPORT A SLIGHT RISK OF SEVERE STORMS. EXPECT STORMS IN WEST
TEXAS TO APPROACH NORTH TEXAS LATE THIS EVENING. BUT WITH
DIMINISHING INSTABILITY FROM WEST TO EAST...STORMS SHOULD WEAKEN
AND BECOME ELEVATED ABOVE THE BOUNDARY LAYER BY THE TIME THEY
REACH THE I-35 CORRIDOR BEFORE DAYBREAK.

MODELS FORECAST DRY LINE TO MOVE INTO OR EAST OF THE I-35 CORRIDOR
BY NOON TOMORROW...AND THUS IT WOULD FOLLOW ANY RISK FOR STORMS
WOULD BE EAST OF THIS BOUNDARY. HOWEVER...UPPER LEVEL SUPPORT/LIFT
WILL BE IN A LULL TOMORROW AFTERNOON AS OVERNIGHT SECOND SHORTWAVE
MOVES OFF INTO THE PLAINS. AM A BIT CONCERNED MODELS ARE TOO
AGGRESSIVE WITH THE EASTWARD MOVEMENT OF THE DRY LINE...ESPECIALLY
ACROSS THE SOUTHERN ZONES DUE TO WEAKENING WESTERLY WINDS IN THE
LOW LEVELS...AND ALSO BECAUSE OF ANOTHER VERY STRONG APPROACHING
SHORTWAVE. THE DRY LINE MAY ACTUALLY BACK UP TO THE WEST LATE
FRIDAY AFTERNOON. IN FACT WITH THE APPROACH/PASSAGE OF THE
SHORTWAVE ON FRIDAY NIGHT...BELIEVE IT WILL REPRESENT THE GREATEST
AREAL COVERAGE OF SEVERE WEATHER WITH THIS EVENT...MAINLY
SOUTHEAST OF LAMPASAS TO ATHENS LINE. NORTH OF THIS LINE EXPECT
MORE ELEVATED-TYPE RAIN DUE TO LIMITED INSTABILITY. WILL MAINTAIN
HIGH POPS FRIDAY NIGHT AND ACTUALLY EXTEND THEM INTO SATURDAY
MORNING FOR LINGERING RAIN SHOWERS.

ANY RAINFALL WILL CLEAR THE REGION BY SATURDAY AFTERNOON WITH
DECREASING CLOUDS AND WARM TEMPERATURES. A WEAK COLD FRONT WILL
MOVE THROUGH SUNDAY MORNING WITH SOME SEASONABLE/NICE WEATHER
CONTINUING INTO THE MIDDLE OF NEXT WEEK. MOISTURE/WINDS WILL
INCREASE BY MID-LATE NEXT WEEK WITH ANOTHER CHANCE OF STORMS
ARRIVING THURSDAY. MOS TEMPS LOOK GOOD THROUGH THE EXTENDED.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  57  80  55  75  54 /  30  10   0   0   0
WACO, TX              56  80  55  76  51 /  60  10   0   0   0
PARIS, TX             57  77  52  71  49 /  40  30   0   0   0
DENTON, TX            54  78  51  76  51 /  20  10   0   0   0
MCKINNEY, TX          54  77  53  73  51 /  30  20   0   0   0
DALLAS, TX            60  80  57  74  55 /  40  20   0   0   0
TERRELL, TX           60  79  55  74  52 /  50  20   0   0   0
CORSICANA, TX         60  77  55  75  52 /  60  20   0   0   0
TEMPLE, TX            56  80  55  77  50 /  70  10   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

05/69
Hazardous weather outlook, Apr 22, 10:51 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
1051 PM CDT THU APR 22 2010

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-240400-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1051 PM CDT THU APR 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS FOR AREAS GENERALLY ALONG AND
WEST OF INTERSTATE 35 TONIGHT. THE BEST CHANCE FOR THUNDERSTORMS
EXISTS FOR AREAS ALONG AND NORTHWEST OF A GAINESVILLE TO CISCO
LINE. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY SEVERE WEATHER HAZARDS. THESE STORMS
WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH MAY LEAD TO
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORM CHANCES CONTINUE FOR MUCH OF NORTH TEXAS ON FRIDAY.
THE BEST CHANCE FOR ANY SEVERE WEATHER ON FRIDAY WILL BE FOR AREAS
EAST OF INTERSTATE 35 LATE FRIDAY AFTERNOON THROUGH THE OVERNIGHT
HOURS. THE PRIMARY SEVERE WEATHER HAZARDS ARE EXPECTED TO BE
LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. AN
ISOLATED TORNADO CANNOT BE RULED OUT.

A SLIGHT CHANCE OF THUNDERSTORMS WILL LINGER INTO SATURDAY MORNING
ALONG AND EAST OF I-35. SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEST OF INTERSTATE 35 AFTER
MIDNIGHT.

CAVANAUGH

In the hours before

Special weather statement, Apr 23, 2:08 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
208 AM CDT FRI APR 23 2010

TXZ129-141-230800-
EASTLAND TX-COMANCHE TX-
208 AM CDT FRI APR 23 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  COMANCHE COUNTY
  EASTLAND COUNTY

AT 207 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES WEST OF
CISCO TO 32 MILES SOUTHWEST OF CISCO TO 32 MILES WEST OF BROWNWOOD...
MOVING EAST AT 60 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE CISCO...COMANCHE...DE
LEON...EASTLAND...GORMAN...GUSTINE...RANGER AND RISING STAR.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS UP TO 50 MPH CAN BE EXPECTED FROM THIS LINE OF
STORMS.

LAT...LON 3252 9911 3252 9871 3249 9847 3231 9847
      3225 9855 3195 9833 3197 9827 3175 9834
      3169 9845 3173 9849 3170 9868 3208 9893
      3208 9913
TIME...MOT...LOC 0707Z 275DEG 51KT 3248 9940 3214 9942
          3175 9951

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 2:10 AM CDTSpecial Weather StatementFWDYoung35 min
Apr 23, 3:15 AM CDTSpecial Weather StatementFWDPalo Pinto30 min
Apr 23, 3:28 AM CDTSpecial Weather StatementFWDErath32 min
Apr 23, 3:44 AM CDTSpecial Weather StatementFWDPalo Pinto, Parker31 min
Apr 23, 4:02 AM CDTSpecial Weather StatementFWDHood28 min
Apr 23, 4:14 AM CDTSpecial Weather StatementFWDWise31 min
Apr 23, 10:01 AM CDTSpecial Weather StatementFWDHopkins29 min
Apr 23, 4:56 PM CDTSpecial Weather StatementFWDFalls34 min
Apr 23, 5:00 PM CDTSevere Thunderstorm WarningFWDFalls, Milam, Robertson60 min
Apr 23, 5:08 PM CDTSevere Thunderstorm WarningFWDBell67 min
Apr 23, 5:20 PM CDTSevere Thunderstorm WarningFWDMilam55 min
Apr 23, 5:29 PM CDTTornado WarningFWDMilam46 min
Apr 23, 5:36 PM CDTTornado WarningFWDFalls, Limestone, Robertson39 min
Apr 23, 6:00 PM CDTSevere Thunderstorm WarningFWDRobertson60 min
Apr 23, 6:02 PM CDTSpecial Weather StatementFWDMcLennan28 min
Apr 23, 6:04 PM CDTTornado WarningFWDLeon56 min
Apr 23, 6:06 PM CDTSevere Thunderstorm WarningFWDMcLennan30 min
Apr 23, 6:16 PM CDTTornado WarningFWDRobertson44 min
Apr 23, 6:53 PM CDTSpecial Weather StatementFWDFreestone22 min
Apr 23, 6:56 PM CDTSevere Thunderstorm WarningFWDLeon, Robertson64 min

Nearby

Special Weather Statements in Texas, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.